MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN BEDSIDE POWER-INJECTABLE PICC

COOK INC TURBO-JECT® SINGLE LUMEN BEDSIDE POWER-INJECTABLE PICC
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient underwent implant of a turbo-ject® single lumen bedside power-injectable picc.When the patient returned to their room the nurse discovered that the one-way valve was faulty described as "impossible to perfuse or remove blood." the patient was returned to the recovery room where the device was tested.It was determined that the picc line was functioning properly, however the one-way valve failed to function.Radiographs showed the picc line properly placed.The valve was replaced.There are no reported adverse patient consequences.The device is not available for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number.The turbo-ject® single lumen bedside power-injectable picc is shipped with instructions for use: (ifu) which clearly states the proper warnings, precautions, and instructions for use.Specifically; ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
TURBO-JECT® SINGLE LUMEN BEDSIDE POWER-INJECTABLE PICC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6547207
Report Number1820334-2017-00881
Device Sequence Number640840
Product Code LJS
UDI-Device Identifier00827002237131
UDI-Public(01)00827002237131(17)190112(10)7586766
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-40NT-1110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date05/05/2017
Supplement Report FDA Received Date02/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1